Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 378, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 23, 2007, 7:43 PM CDT for Caldwell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 23, 2007, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Caldwell County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 240044 FFWEWX TXC055-240345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 743 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF LOCKHART... * UNTIL 1045 PM CDT * AT 737 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. VERY HEAVY RAINFALL OF ONE TO TWO INCHES PER HOUR IS LIKELY AND THIS WILL PRODUCE RAPID RUNOFF AND LEAD TO FLASH FLOODING. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2985 9745 3002 9765 2989 9785 2967 9761 $$
2 follow-up statements
000 WGUS74 KEWX 240313 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1011 PM CDT MON JUL 23 2007 TXC055-240345- CALDWELL TX- 1011 PM CDT MON JUL 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CALDWELL COUNTY... AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED PATCHY LIGHT RAIN ACROSS CALDWELL COUNTY. RAINFALL RATES WERE LESS THAN ONE TENTH INCH PER HOUR. THE THREAT FOR FLASH FLOODING IS RAPIDLY ENDING. HOWEVER...SOME RISES ON SMALL STREAMS AND PONDING OF WATER IN LOW LYING AREAS CAN STILL BE EXPECTED DUE TO EARLIER HEAVY RAINS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKHART WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2985 9745 3002 9765 2989 9785 2967 9761 $$
000 WGUS74 KEWX 240338 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1037 PM CDT MON JUL 23 2007 TXC055-240347- CALDWELL TX- 1037 PM CDT MON JUL 23 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR CALDWELL COUNTY... AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED ISOLATED LIGHT SHOWERS ACROSS CALDWELL COUNTY. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. SOME PONDING OF WATER IN LOW LYING AREAS IS STILL STILL POSSIBLE DUE TO EARLIER HEAVY RAINS. LAT...LON 2985 9745 3002 9765 2989 9785 2967 9761 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:23 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 23, 6:23 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 PM CDT MON JUL 23 2007 .AVIATION... SCATTERED SHRA/TSRA CURRENTLY MOVING S/SW ACROSS THE IH35 CORRIDOR. ADDITIONAL SHRA/TSRA DEVELOPING AREA WIDE IN MOIST AND UNSTABLE AIRMASS. EXPECT MOST OF THE RAINFALL TO END BY 02Z. WILL HAVE TO WATCH RAINFALL FURTHER NORTH TO SEE IF THIS WILL HOLD TOGETHER AND MOVE INTO THE AREA LATER TONIGHT. VFR OUTSIDE OF RAIN AREAS WITH IFR IN STRONGER TSRA. OVERNIGHT SHOULD SEE MVFR PREVAIL OUTSIDE OF RAIN AREAS. ON TUESDAY WILL ONCE AGAIN SEE SCATTERED TO NUMEROUS SHRA/TSRA AFTER 17Z. WINDS LIGHT AND VARIABLE OVERNIGHT AND THRU 18Z TUE THEN E-SE NEAR 10 KTS TUE AFTERNOON. VARIABLE AND GUSTY WINDS TO 30 KTS MAY BE SEEN WITH STRONGER TSRA. && .PREV DISCUSSION... /ISSUED 426 PM CDT MON JUL 23 2007/ UPDATE... A QUICK UPDATE TO THE AFTERNOON PACKAGE TO ACCOUNT FOR THE RAPID BLOW-UP OF THUNDERSTORMS OVER CENTRAL TX. SLOW CELL MOVEMENT WILL WARRANT MENTION OF LOCALLY HEAVY RAINFALL. AS MENTIONED IN THE PREVIOUS DISCUSSION, A SHIFT TOWARD ANOTHER HEAVY RAINFALL PATTERN IS UNDERWAY, AND WE MAY NEED TO START THINKING ABOUT ANOTHER FFA AS EARLY AS TONIGHT. PREV DISCUSSION... /ISSUED 321 PM CDT MON JUL 23 2007/ DISCUSSION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS IS DUE TO A MOIST AIRMASS WITH PWS IN THE 1.6 TO 1.9 INCH RANGE AND SOLAR HEATING. EXPECT THESE TO CONTINUE WELL INTO TONIGHT AS AN UPPER LEVEL JET AND SHORT-WAVE CURRENTLY OVER THE CENTRAL PLAINS PLUNGE SOUTH INTO TEXAS TO PROVIDE LIFT AND DIFFLUENCE. COULD SEE SOME HEAVY DOWNPOURS, HOWEVER THEY WILL BE ISOLATED. BEYOND TONIGHT, MODELS IN VERY GOOD AGREEMENT AND CONFIDENCE HIGHER THAN YESTERDAY AS GFS HAS RETURNED TO ITS EARLIER SOLUTIONS. TUESDAY INTO WEDNESDAY, ANOTHER MID AND UPPER LEVEL LOW/TROUGH DEVELOPS OVER CENTRAL TEXAS AS ADDITIONAL SHORT-WAVE AND JET ENERGY DROPS SOUTH BETWEEN WESTERN STATES RIDGE, EASTERN STATES TROUGH, AND GULF OF MEXICO RIDGE. THE DRIER AIR WORKING INTO EASTERN AND SOUTHEASTERN TEXAS TODAY APPEARS TO HAVE STALLED ITS WESTERN PROGRESSION AS UPPER LEVEL ENERGY APPROACHES. DEVELOPMENT OF THE UPPER LOW WILL INCREASE UPPER DIFFLUENCE AND LIFT WHILE BOOSTING MOISTURE (PWS) BACK INTO THE 1.8 TO 2.2 INCH RANGE BY WEDNESDAY. HAVE INCREASED POPS TUESDAY INTO WEDNESDAY. THE INCREASED PWS WILL LEAD TO HEAVY RAINS BY WEDNESDAY AND HAVE INTRODUCED MENTION IN THE FORECAST. THE MID AND UPPER LOW WILL PERSIST ACROSS CENTRAL TEXAS THE REMAINDER OF THIS WEEK AND THEN SLOWLY MOVE WEST ACROSS THE RIO GRANDE TO JUST SOUTH OF THE BIG BEND THIS WEEKEND. STRONG UPPER DIFFLUENCE, LIFT AND TROPICAL MOISTURE ALL SUGGEST THREAT OF HEAVY RAINS WILL CONTINUE INTO THE WEEKEND. DUE TO SOILS REMAINING VERY SATURATED AND A FEW RIVERS AND STREAMS OUT OF BANKS OR IN FLOOD, ADDITIONAL OR RENEWED FLOODING WILL BE A THREAT. ALSO, AS IN THE LAST FEW EVENTS, THERE MAY BE SOME ISOLATED STORM WITH STRONG WIND GUSTS. THE UPPER LOW MOVES OFF TO THE WEST EARLY NEXT WEEK AS THE UPPER RIDGE BUILDS SOUTHEAST. THIS LOWERS POPS. ABOVE AVERAGE SOIL MOISTURE, CLOUDS, AND RAIN WILL KEEP DAYTIME TEMPERATURES WELL BELOW AVERAGE FOR LATE JULY. HAVE GENERALLY GONE WITH THE MAV/MEX GUIDANCE AS THEY SEEM REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 91 71 89 71 / 40 20 30 40 30 AUSTIN BERGSTROM INTL AIRPORT 69 92 67 89 71 / 40 20 30 40 30 DEL RIO INTL AIRPORT 73 92 73 89 73 / 20 20 30 40 40 SAN ANTONIO INTL AIRPORT 73 91 71 87 72 / 30 20 40 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/10
Hazardous weather outlook, Jul 23, 9:01 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 901 AM CDT MON JUL 23 2007 TXZ171>173-183>194-202>209-217>225-228-241000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 901 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY THROUGH THE WEEKEND. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:50 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT MON JUL 23 2007 TXZ171>173-183>194-202>209-217>225-228-240000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 350 PM CDT MON JUL 23 2007 ...THE THREAT OF HEAVY RAINS AND ADDITIONAL FLOODING WILL RETURN TO SOUTH CENTRAL TEXAS THE NEXT SEVERAL DAYS... ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL DEVELOP OVER CENTRAL TEXAS TUESDAY AND WEDNESDAY. THE AIRMASS HAS SLIGHTLY REDUCED MOISTURE TODAY...HOWEVER...MOISTURE LEVELS RETURN TO TROPICAL LEVELS BY WEDNESDAY. THE UPPER LEVEL LOW WILL PERSIST OVER CENTRAL TEXAS THURSDAY AND FRIDAY...THEN MOVE WEST TO NEAR THE BIG BEND BY SUNDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AND TUESDAY...THEN SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. ABUNDANT TROPICAL MOISTURE WILL LEAD TO A SMALL THREAT OF LOCALLY HEAVY RAINS TONIGHT AND TUESDAY...THEN A MORE SIGNIFICANT THREAT BY WEDNESDAY THROUGH THE REMAINDER OF THIS WEEK AND INTO THIS WEEKEND. THIS HEAVY RAIN THREAT WILL LIKELY CAUSE ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT RAINFALL AS WELL AS RENEWED FLOODING IN THOSE AREAS WHERE WATERS HAVE RECEDED AND AT LOW LYING AREAS AND LOW WATER CROSSINGS. THE THUNDERSTORMS WILL BRING A SMALL THREAT OF WIND GUSTS OF 25 TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. THE LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 8:32 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jul 23, 8:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 23, 9:15 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 3 hr |
| Jul 24, 12:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jul 24, 2:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 4 hr |
| Jul 24, 5:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar | 57 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jul 24, 12:49 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 24, 1:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 24, 1:50 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 2:23 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 24, 3:17 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 24, 4:09 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| Jul 24, 4:22 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 24, 4:35 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| Jul 24, 4:53 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | Comal, DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 48 min |
| Jul 24, 6:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.